MAUDE Adverse Event Report: COVIDIEN PREVENT 3ML COMBO 25 X 1; SYRINGE, PISTON

COVIDIEN PREVENT 3ML COMBO 25 X 1; SYRINGE, PISTON
Model Number 26548
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample was discarded however the initial reporter stated a representative is available but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the plunger felt sticky and that the nurse couldn't push medication (b12) into the patient's arm.
 
Additional Manufacturer Narrative
The device history record (dhr) for the lot shows no issues found in visual and physical samples inspected.The review did not identify additional manufacturing or inspection anomalies.There was one (unused, unopened) sample returned with this complaint.A physical leakage test for the syringes was performed.The sample passed the test and no signs of difficulty moving the plunger were found.The reported condition is not confirmed.The exact root cause could not be determined based on the available information.The investigation analysis did not identify any issues with the manufacturing process that would have caused this issue.This product is distributed sterile in a needle syringe combo configuration.The needle with syringe is ready for use (needle attached to luer lock syringe).There were no indications of any issues through the manufacturing process that can point to insufficient lubricant sprayed into the syringe.Additionally, the application of the device could not be verified from the information present in the complaint.Based on this analysis, this root cause cannot be confirmed or discarded from consideration, so it remains as a potential cause.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, samples are inspected for plunger actuation.The lot met the acceptance criteria and was released.There were no manufacturing issues related to the complaint issued for this lot and a specific root cause could not be determined based on available information.There¿s no indication of a systemic issue with the product or process, so a corrective and preventative action (capa) will not be issued at this time.This information will be utilized for trending purposes to determine the need for corrective actions.

Brand Name
PREVENT 3ML COMBO 25 X 1
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key8911278
Report Number1017768-2019-00670
Device Sequence Number10891114
Product Code FMF
UDI-Device Identifier10612479201085
UDI-Public10612479201085
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number26548
Device Catalogue Number26548
Device Lot Number824110
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/12/2019
Supplement Date Received by Manufacturer08/12/2019
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1